Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Vector lattices of weakly compact operators
on Banach lattices


Authors: Z. L. Chen and A. W. Wickstead
Journal: Trans. Amer. Math. Soc. 352 (2000), 397-412
MSC (1991): Primary 47B65; Secondary 47B07
DOI: https://doi.org/10.1090/S0002-9947-99-02431-9
Published electronically: July 21, 1999
MathSciNet review: 1641095
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A result of Aliprantis and Burkinshaw shows that weakly compact operators from an AL-space into a KB-space have a weakly compact modulus. Groenewegen characterised the largest class of range spaces for which this remains true whenever the domain is an AL-space and Schmidt proved a dual result. Both of these authors used vector-valued integration in their proofs. We give elementary proofs of both results and also characterise the largest class of domains for which the conclusion remains true whenever the range space is a KB-space. We conclude by studying the order structure of spaces of weakly compact operators between Banach lattices to prove results analogous to earlier results of one of the authors for spaces of compact operators.


References [Enhancements On Off] (What's this?)

  • [1] Y. A. Abramovich, Weakly compact sets in topological $K$-spaces, Teor. Funkcii Funkcional. Anal. i Prilozen. (Kharkov) 15 (1972), 27-35. MR 46:5982
  • [2] Y. A. Abramovich, E.D. Posizelsky and L.P. Janovsky, On some parameters associated with normed lattices and on series characterisation of M-spaces, Studia Math. 63 (1978), 1-8. MR 80e:46014
  • [3] Y. A. Abramovich, When each regular operator is continuous, Functional Analysis, Optimization and Mathematical Economics, Oxford University Press, New York, 1990, pp. 133-140. MR 91m:47051
  • [4] Y. A. Abramovich and A. W. Wickstead, A compact regular operator without modulus, Proc. Amer. Math. Soc. 116 (1992), 721-726. MR 93a:47038
  • [5] Y. A. Abramovich and A. W. Wickstead, Recent results on the order structure of compact operators, Irish Math. Soc. Bulletin 32 (1994), 32-45. MR 95h:47050
  • [6] Y. A. Abramovich and A. W. Wickstead, Solutions of several problems in the theory of compact positive operators, Proc. Amer. Math. Soc. 123 (1995), 3021-3026. MR 95m:47059
  • [7] Y. A. Abramovich, Z. L. Chen and A.W. Wickstead, Regular-norm balls can be closed in the strong operator topology, Positivity 1 (1997), 75-96.
  • [8] C. D. Aliprantis and O. Burkinshaw, On weakly compact operators on Banach lattices, Proc. Amer. Math. Soc. 83 (1981), 573-578. MR 82j:47057
  • [9] C. D. Aliprantis and O. Burkinshaw, Positive Operators, Academic Press, New York & London, 1985. MR 87h:47086
  • [10] Z. L. Chen and A. W. Wickstead, Relative weak compactness of solid hulls in Banach lattices (submitted).
  • [11] J. Diestel, Sequences and series in Banach spaces, Springer-Verlag, New York, Berlin, Heidelberg, Tokyo, 1984. MR 85i:46020
  • [12] G. Groenewegen, On spaces of Banach lattice valued functions and measures (Thesis), Nijmegen University, Netherlands, 1982.
  • [13] G. Groenewegen and A. van Rooij, The modulus of a weakly compact operator, Math. Z. 195 (1987), 473-480. MR 88h:47052
  • [14] P. Meyer-Nieberg, Banach Lattices, Springer-Verlag, Berlin, Heidelberg, New York, 1991. MR 93f:46025
  • [15] C. P. Niculescu, Weak compactness in Banach lattices, J. Operator Theory 6 (1981), 217-231. MR 83d:47044
  • [16] K. D. Schmidt, On the modulus of weakly compact operators and strongly additive vector measures, Proc. Amer. Math. Soc. 102 (1988), 862-866. MR 89e:47056
  • [17] A. W. Wickstead, Dedekind completeness of some lattices of compact operators, Bull. Pol. Acad. Sci. 43 (1995), 297-304. MR 97k:47032

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 47B65, 47B07

Retrieve articles in all journals with MSC (1991): 47B65, 47B07


Additional Information

Z. L. Chen
Affiliation: Department of Applied Mathematics, Southwest Jiaotong University, Chengdu Sichuan 610031, People’s Republic of China

A. W. Wickstead
Affiliation: Department of Pure Mathematics, The Queen’s University of Belfast, Belfast BT7 1NN, Northern Ireland
Email: A. Wickstead@qub.ac.uk

DOI: https://doi.org/10.1090/S0002-9947-99-02431-9
Keywords: Weakly compact operators, Banach lattices
Received by editor(s): May 7, 1997
Published electronically: July 21, 1999
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society